Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 110, NWS Shreveport, LA

May 27, 2021Bowie County, Red River County, Texas; Little River County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at May 27, 2021, 9:21 AM CDT for Bowie County, Red River County, Texas; Little River County, Arkansas; McCurtain County, Oklahoma. It took effect at May 29, 2021, 3:24 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 9:21 AM CDT (14:21 UTC)
In effect from
May 29, 2021, 3:24 AM CDT
Expired
May 30, 2021, 9:46 AM CDT
In force
30 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 173 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 22.90 ft at May 28, 2021, 7:00 PM CDT.

actionminormoderate202505/2705/2805/2905/3005/31
Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

096 
WGUS44 KSHV 271421
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
921 AM CDT Thu May 27 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-281600-
/O.NEW.KSHV.FL.W.0110.210529T0824Z-000000T0000Z/
/DEKT2.1.ER.210529T0824Z.210530T0600Z.000000T0000Z.NO/
921 AM CDT Thu May 27 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Red River Near Dekalb.
* From late Friday night until further notice.
* At 8:00 AM CDT Thursday the stage was 20.2 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The Red River is expected to rise above flood stage 
  early Saturday morning and continue rising to a crest of 25.2 feet 
  early Sunday morning.
* Impact...Expect bank erosion and minor overflow of low banks will 
  continue, especially on the Oklahoma side of the river.  Move 
  livestock and equipment to higher ground.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

08
6 follow-up statements
238 
WGUS84 KSHV 280233
FLSSHV

Flood Statement
National Weather Service Shreveport LA
933 PM CDT Thu May 27 2021

...The Flood Warning continues for the following rivers in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-290245-
/O.CON.KSHV.FL.W.0110.210529T0824Z-000000T0000Z/
/DEKT2.1.ER.210529T1312Z.210601T0000Z.000000T0000Z.NO/
933 PM CDT Thu May 27 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Red River Near Dekalb.
* From late Friday night until further notice.
* At 8:00 PM CDT Thursday the stage was 21.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Saturday morning and continue rising to a crest of 26.0 feet 
  Monday evening.
* Impact...At 27.0 feet, Flooding of some two thousand acres of 
  flood plain occur. Ranchers should move livestock and equipment to 
  higher ground. Moderate to severe bank erosion occurs.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

44
044 
WGUS84 KSHV 281422
FLSSHV

Flood Statement
National Weather Service Shreveport LA
922 AM CDT Fri May 28 2021

...The Flood Warning is extended for the following river in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-291600-
/O.EXT.KSHV.FL.W.0110.210529T1312Z-000000T0000Z/
/DEKT2.1.ER.210529T1312Z.210601T0000Z.000000T0000Z.NO/
922 AM CDT Fri May 28 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Red River Near Dekalb.
* From Saturday morning until further notice.
* At 8:00 AM CDT Friday the stage was 22.5 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The Red River is expected to rise above flood stage 
  Saturday morning and continue rising to a crest of 26.0 feet 
  Monday evening.
* Impact...At 27 feet, Flooding of some two thousand acres of flood 
  plain occur. Ranchers should move livestock and equipment to 
  higher ground. Moderate to severe bank erosion occurs.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

08
773 
WGUS84 KSHV 290238 RRA
FLSSHV

Flood Statement
National Weather Service Shreveport LA
938 PM CDT Fri May 28 2021

...The Flood Warning continues for the following rivers in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-300245-
/O.CON.KSHV.FL.W.0110.210529T1312Z-000000T0000Z/
/DEKT2.1.ER.210530T1800Z.210531T1200Z.210601T0600Z.NO/
938 PM CDT Fri May 28 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Red River Near Dekalb.
* From Saturday morning until further notice.
* At 8:00 PM CDT Friday the stage was 22.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Sunday afternoon to a crest of 24.1 feet Monday morning. It will 
  then fall below flood stage early Tuesday morning.
* Impact...At 24.0 feet, Minor lowland flooding and bank erosion.  
  Move livestock next to the river to higher ground.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

13
926 
WGUS84 KSHV 291342
FLSSHV

Flood Statement
National Weather Service Shreveport LA
842 AM CDT Sat May 29 2021

...The Flood Warning continues for the following rivers in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-301515-
/O.EXT.KSHV.FL.W.0110.000000T0000Z-210601T1200Z/
/DEKT2.1.ER.210531T1200Z.210531T1200Z.210531T1800Z.NO/
842 AM CDT Sat May 29 2021

...The Flood Warning is now in effect until Tuesday morning...

The Flood Warning continues for
  the Red River Near Dekalb.
* Until Tuesday morning.
* At 8:00 AM CDT Saturday the stage was 22.9 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The river will rise and crest near the 24 foot flood 
  stage during Monday morning.
* Impact...At 24 feet, Minor lowland flooding and bank erosion.  
  Move livestock next to the river to higher ground.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

08
988 
WGUS84 KSHV 300117
FLSSHV

Flood Statement
National Weather Service Shreveport LA
817 PM CDT Sat May 29 2021

...The Flood Warning continues for the following rivers in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


ARC081-OKC089-TXC037-387-310130-
/O.CON.KSHV.FL.W.0110.000000T0000Z-210601T1200Z/
/DEKT2.1.ER.210531T1200Z.210531T1200Z.210531T1800Z.NO/
817 PM CDT Sat May 29 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Red River Near Dekalb.
* Until Tuesday morning.
* At 7:00 PM CDT Saturday the stage was 22.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday 
  morning to a crest of 24.0 feet Monday morning. It will then fall 
  below flood stage early Monday afternoon.
* Impact...At 24.0 feet, Minor lowland flooding and bank erosion.  
  Move livestock next to the river to higher ground.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$
064 
WGUS84 KSHV 301446
FLSSHV

Flood Statement
National Weather Service Shreveport LA
946 AM CDT Sun May 30 2021

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...Arkansas...Texas...

  Red River Near Dekalb affecting Red River, McCurtain, Little 
  River and Bowie Counties.

ARC081-OKC089-TXC037-387-301600-
/O.CAN.KSHV.FL.W.0110.000000T0000Z-210530T1446Z/
/DEKT2.1.ER.210531T1200Z.210531T1200Z.210531T1800Z.NO/
946 AM CDT Sun May 30 2021

...The Flood Warning for the Red River Near Dekalb has been 
cancelled...

The Flood Warning is cancelled for
  the Red River Near Dekalb.
* At 9:00 AM CDT Sunday the stage was 22.5 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 23.6 feet 
  Tuesday morning.


&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
      3390 9516

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 27, 6:48 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 27, 6:48 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
648 AM CDT Thu May 27 2021

.AVIATION...
For the 27/12z TAFs, MVFR/IFR ceilings and visibilities are
affecting much of East Texas and Western Louisiana at the start
of the period. Conditions should slowly improve as the fog
dissipates and the clouds begin to lift. VFR flight conditions
should return to all terminals by late this morning. A complex of
strong, possibly severe, convection is expected to move into the
area from the northwest after 28/05z. Timing is still a bit
uncertain, but there is high confidence for impacts from the
convection at KTXK and other terminals north of Interstate 30.
Confidence is lower regarding whether or not the storms will reach
KTYR, KGGG, KSHV, and KELD before the end of the TAF cycle, but
thunderstorms were still prevailed in the forecast at those sites
after 28/09z.

CN

&&

.PREV DISCUSSION... /issued 400 AM CDT Thu May 27 2021/

SHORT TERM.../Today through Friday/

The forecast area will still be under the influence of an upper
ridge centered over Mexico. Large scale forcing associated with a
strong upper trough moving across the Central Plains will remain
well to the north. This should keep the forecast area dry today.
At the surface, a cold front will be diving southeast across the
Plains in association with the front. A very robust and severe MCS
will develop Southern Kansas and Northern Oklahoma this afternoon.
This convective complex will turn southeast and accelerate this
evening and tonight towards the ArkLaTex as it matures.

The HRRR has been quite fast with the progression of the MCS, but
latest runs have been significantly slower and more in agreement
with the rest of the model guidance. Still, a few leading showers
or thunderstorms could begin to affect McCurtain County and
adjacent portions of extreme Southwest Arkansas after sunset, and
the main line of storms should enter our northwest zones very
close to midnight. The mature MCS should continue to move
southeast through the overnight hours. The development of a strong
low-level jet should also help to maintain the storms. A mention
of severe weather was included in the zones during the nighttime
and early morning hours northwest of a line from roughly
Jacksonville TX, to Mansfield LA, to Marion LA. Damaging winds
should be the primary threat. The MCS should be moving southeast
at a decent speed, but heavy downpours could lead to some
localized flooding, especially along the U.S. Highway 82 corridor
in Bowie and Miller Counties where extremely heavy rain fell early
Wednesday morning.

While a few severe storms will remain possible after 09z Friday
morning, the overall severe weather threat should diminish both
with southeastward extent due to lower instability and a
weakening/veering of the low-level jet closer to sunrise. The
remnant outflow boundary is expected to stall near or just south
of Interstate 20 where diurnal instability should result in
scattered convection across much of Louisiana and East Texas
south of I-20 Friday afternoon.

CN

LONG TERM.../Friday Night through Wednesday Night/

Active northwesterly flow aloft will continue through the rest of
the Memorial Day Weekend, with embedded convective systems
propagating across Texas into the Ark-La-Tex. Plans made this
holiday weekend should take the chance of showers and thunderstorms
into account, especially on Friday into Saturday. By Saturday
morning, a frontal boundary will enter from the northeast across
Arkansas, sort of backdooring across the lower Mississippi Valley
into the Ark-La-Tex. The ridging behind this boundary will serve to
steer the next convective system that arrives later on in the day.
Some uncertainty remains with how fast and how far south the
convective system arrives on Saturday with the GFS having the most
robust solution, the NAM having a weaker solution, and even more
disagreement among convection allowing models. What is more certain
is that precipitation will be possible before frontal passage occurs
overnight on Saturday in the Ark-La-Tex, ushering in below average
temperatures. This pleasant respite from wet, mild weather will
continue through the rest of the Memorial Day Weekend before
progressive northwesterly flow shoves the ridging back east by
Monday night. Moist southerly flow quickly returns by Tuesday in
advance of another frontal boundary providing the next chance of
precipitation that lingers through the middle of the week.

Impacts to temperatures by this frontal boundary will be short-lived
(especially with low temperatures) as the cooler-than-average air
mass behind it arrives overnight Saturday and is shoved back out of
the area by returning northwest flow aloft by Tuesday. Southerly
surface flow will persist through the rest of this week until then,
maintaining near average to just above average temperatures with
highs in the upper 80s and lows in the upper 60s/lower 70s. Behind
the frontal boundary, below average temperatures are expected with
highs in the lower 80s and lows in the lower 60s (middle-50s are
possible in southwest Arkansas on Saturday night). With moist soils,
dew points in the 60s and lower-70s are likely, keeping conditions
mostly muggy through the long term period. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  72  86  66 /  10  50  70  40
MLU  90  72  86  65 /  10  10  60  30
DEQ  88  67  83  59 /  10  90  50  20
TXK  89  70  83  63 /  10  80  70  30
ELD  90  69  84  60 /  10  40  70  20
TYR  88  71  84  66 /   0  50  70  40
GGG  88  70  85  65 /   0  50  70  40
LFK  89  71  87  68 /   0  10  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/16
Hazardous weather outlook, May 27, 3:51 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
351 AM CDT Thu May 27 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-280900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
351 AM CDT Thu May 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

By tonight, locally heavy rainfall from widespread showers and
thunderstorms can produce isolated flash flooding, especially
along the U.S. Highway 82 corridor in northeast Texas and
southwest Arkansas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and thunderstorms will return across the region Thursday
night and into Friday morning. This activity will be associated
with a squall line, and some of these storms can be strong to
severe, particularly north of I-20. Damaging winds will be the
primary threat with this activity.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for Thursday night.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:29 PM CDTRiver Flood WarningSHVCass, Marion54 hr

Nearby

River Flood Warnings in Texas, 2021River Flood Warnings in Arkansas, 2021River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.